Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 211, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 24, 2011, 8:57 PM EDT for Elkhart County, LaGrange County, Saint Joseph County, Indiana; Cass County, Saint Joseph County, Michigan. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 8:57 PM EDT (00:57 UTC)
- Expired
- Aug 24, 2011, 9:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, LaGrange County, IN, Saint Joseph County, IN, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:07 PM EDT | HAIL 1 | 4 Nw Elkhart, IN | |
| Aug 24, 9:25 PM EDT | HAIL 0.5 | 4 S Bristol, IN | REPORTED AT INTERSECTION OF US 20 AND SR 15 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 7:08 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3233 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
905
WUUS53 KIWX 250057
SVRIWX
INC039-087-141-MIC027-149-250130-
/O.NEW.KIWX.SV.W.0211.110825T0057Z-110825T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CASS COUNTY IN SOUTHWEST MICHIGAN...
SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
LAGRANGE COUNTY IN NORTHEAST INDIANA...
NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 930 PM EDT
* AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF STURGIS TO
BRISTOL TO ELKHART...AND MOVING EAST AT 60 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MIDDLEBURY AND GOSHEN...
LAGRANGE...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FAWN
RIVER...HOWE...SHIPSHEWANA...ONTARIO...BRIGHTON...HONEYVILLE...
PLATO...EMMA...OLIVER LAKE...WOODRUFF AND ADAMS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4183 8530 4154 8529 4153 8566 4159 8607
4170 8639 4177 8598 4187 8556
TIME...MOT...LOC 0057Z 281DEG 53KT 4179 8551 4170 8575
4169 8599
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
445
WWUS53 KIWX 250116
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
916 PM EDT WED AUG 24 2011
INC141-MIC027-250122-
/O.CAN.KIWX.SV.W.0211.000000T0000Z-110825T0130Z/
ST. JOSEPH IN-CASS MI-
916 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND SOUTHEASTERN CASS COUNTY IN SOUTHWEST
MICHIGAN IS CANCELLED...
AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4183 8530 4154 8529 4153 8567 4163 8607
4169 8607 4175 8585 4177 8580 4186 8551
4186 8549
TIME...MOT...LOC 0112Z 281DEG 53KT 4179 8533 4170 8561
4165 8590
$$
INC039-087-MIC149-250130-
/O.CON.KIWX.SV.W.0211.000000T0000Z-110825T0130Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
916 PM EDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...AND LAGRANGE
COUNTY IN NORTHEAST INDIANA...AND SOUTHERN ST. JOSEPH COUNTY IN
SOUTHWEST MICHIGAN...
AT 910 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STURGIS TO 4 MILES NORTHEAST OF
MIDDLEBURY TO DUNLAP...AND MOVING EAST AT 40 MPH.
AT 907 PM EDT...TRAINED SPOTTERS REPORTED QUARTER SIZED HAIL 4 MILES
NORTHWEST OF ELKHART.
LOCATIONS IMPACTED INCLUDE...
GOSHEN...LAGRANGE...MIDDLEBURY...TOPEKA...HOWE...SHIPSHEWANA...
ONTARIO...BRIGHTON...EMMA AND HONEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4183 8530 4154 8529 4153 8567 4163 8607
4169 8607 4175 8585 4177 8580 4186 8551
4186 8549
TIME...MOT...LOC 0112Z 281DEG 33KT 4179 8533 4170 8561
4165 8590
WIND...HAIL 60MPH 1.00IN
$$
NG511
WWUS53 KIWX 250129
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 PM EDT WED AUG 24 2011
INC039-087-MIC149-250139-
/O.EXP.KIWX.SV.W.0211.000000T0000Z-110825T0130Z/
ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-
929 PM EDT WED AUG 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ELKHART COUNTY IN
NORTH CENTRAL INDIANA...AND LAGRANGE COUNTY IN NORTHEAST INDIANA...
AND SOUTHERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN WILL EXPIRE AT
930 PM EDT...
AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4183 8530 4154 8529 4153 8567 4163 8607
4169 8607 4175 8585 4177 8580 4186 8551
4186 8549
TIME...MOT...LOC 0129Z 281DEG 33KT 4176 8512 4167 8541
4162 8570
$$
NGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:45 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 24, 6:45 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 645 PM EDT WED AUG 24 2011 .AVAITION... CU DVLPG ALONG/AHEAD OF CDFNT MOVG THROUGH IL WITH ISOLATED TS OVER CENTRAL IL. MORE WIDESPREAD CONVECTION OVER LWR MI AHEAD OF POSITIVELY TILTED MID LEVEL SHRTWV MOVG SE ACROSS WI. RECENT AMDAR SOUNDING TAKEN EAST OF CHICAGO SUGGESTS CAP OVER NRN INDIANA WAS WKNG SO EXPECT COMBINATION OF COOLING/LIFT ALOFT ASSOCIATED WITH APCHG SHRTWV AND BL MOISTURE CONVERGENCE ALONG CDFNT WILL RESULT IN CAP BREAKING ACROSS NRN INDIANA THIS EVE AND STORMS DVLPG IN VERY UNSTABLE AIRMASS WITH CONSIDERABLE DEEP LAYER SHEAR. APPEARS FRONT WILL BE THROUGH SBN BY OR SHORTLY AFTER 00Z SO PLAN ON CONTG TO LEAVE TS OUT OF THEIR TAF THOUGH DID ADD CB'S THIS EVE GIVEN SHOWERS IN SWRN LWR MI. STORMS DVLPG ALONG CDFNT LIKELY WILL EVOLVE INTO A LINE DURING THE EVE SO CONTD WITH TEMPO +TSRA AT FWA AND GIVEN POTENTIAL FOR SVR STORMS ADDED WIND GUSTS TO 40KT TO TAF. AIRMASS WILL DRY OUT QUICKLY BEHIND THE FRONT WITH VFR CONDITIONS AND NW FLOW THROUGH THE REMAINDER OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 329 PM EDT WED AUG 24 2011/ SHORT TERM... SUBSIDENCE AND CAPPING HAVE PUT A LID ON ATMOSPHERE THIS AFTERNOON WITH LITTLE CLOUD COVER. 12Z SOUNDINGS FROM DVN AND ILX SHOWED ELEVATED MIXED LAYER WITH STEEP LAPSE RATES. 18Z SOUNDINGS HAVE SHOWN THE EML TO HAVE EXPANDED EAST WITH DTX AND ILN SOUNDINGS SHOWING STRONG CAP WITH ELEVATED STEEP LAPSE RATES ABOVE. TAMDAR SOUNDING FROM OUT OF CHICAGO SIMILAR WITH STRONG CAPPING STILL IN PLACE. THIS CREATES PROBLEM WITH FORECAST FOR THIS EVENING AND CONVECTIVE INITIATION. FULL SUNSHINE AND MIXING HAS RESULTED IN MUCAPES GREATER THAN 4000 J/KG WITH DEW POINTS HAVING CLIMBED INTO THE LOWER AND MID 70S THIS AFTERNOON. SATELLITE AND SURFACE OBS SHOW COLD FRONT ACROSS CENTRAL LAKE MICHIGAN INTO SOUTHERN WISCONSIN AND EASTERN IA WITH STEADY PROGRESS SOUTHEAST. AS OF 19Z ONLY SOME MID LEVEL CLOUDS HAD FORMED ALONG THE FRONT WITH A HINT OF SOME AGGRAVATED CU DEVELOPING. WATER VAPOR STILL SHOWS SPEED MAX AND SHORT WAVE APPROACHING FROM MN AND NORTHERN WI. CONVECTIVE AND HIGH RESOLUTION MODELS IN GOOD AGREEMENT ON RAPID DEVELOPMENT SHORTLY AFTER 21Z OVER OUR AREA AS MID LEVEL SUPPORT AND COLD FRONT COME TOGETHER IN AREA OF GREATEST INSTABILITY. HOWEVER...EASTWARD EXTENT OF CAPPING AND DRY AIR SEEN IN 18Z SOUNDINGS ARE A CONCERN. WILL KEEP POPS IN THE CHANCE CATEGORY NORTHWEST AND KEEP LIKELY CATEGORIES CENTRAL AND SOUTHEAST WHERE CAP WILL BE WEAKEST AND TIMING BEST. 0-6KM BULK SHEAR AND EFFECTIVE SHEAR AT OR ABOVE 40 KNOTS THIS EVENING WHICH WILL SUPPORT INITIAL DISCREET SUPERCELL DEVELOPMENT. DAMAGING WINDS AND LARGE HAIL PRIMARY HAZARDS WITH LOW CHANCE FOR ISOLATED TORNADO IN FAR EASTERN AREAS WHERE GREATEST SHEAR WILL RESIDE AND LCL HEIGHTS RUNNING AROUND 1000 M. ANY DISCREET SUPERCELLS EXPECTED TO QUICKLY CONGEAL INTO A LINE ECHO WAVE PATTERN AND QUICKLY MOVE SOUTHEAST ACROSS THE AREA. AGAIN WIDESPREAD WIND DAMAGE AND HAIL MAIN CONCERNS. EXPECT ALL THIS ACTIVITY TO EXIT OUR SOUTHEAST BY MID TO LATE EVENING WITH CLEARING SKIES IN ITS WAKE OVERNIGHT. THURSDAY WILL SEE A RETURN TO MORE COMFORTABLE CONDITIONS WITH HIGHS EXPECTED TO REMAIN IN THE 70S AND DEW POINTS DROPPING BACK INTO 60S AND EVENTUALLY 50S. OVERNIGHT LOWS FRIDAY MORNING EXPECTED BACK INTO 50S WITH GUIDANCE INDICATING LOWER AND MID 50S POSSIBLE NORTH SIMILAR TO A FEW DAYS AGO. LONG TERM... FRIDAY THROUGH WEDNESDAY... SFC HIGH PRESSURE OVER THE REGION TO BEGIN THE FCST PERIOD WILL PROVIDE DRY WX AND SEASONABLE TEMPS FRIDAY AND CONTINUING INTO THE WEEKEND. WEAK FRONTAL BOUNDARY PASSING THROUGH ON SATURDAY WILL DO LITTLE MORE THAN AN INCREASE IN CLOUDS AS MOISTURE BLOCKED BY TROPICAL SYSTEM IMPACTING SE/MID ATL COAST. MEDIUM RANGE MODELS STILL ATTEMPTING TO BRING SHORT WAVE DOWN INTO THE REGION BEGINNING OF NEXT WEEK IN THE WAKE OF TROPICAL SYSTEM AS IRENE TRACKS UP ALONG THE EASTERN SEABOARD. STILL ALOT OF SPREAD IN SOLNS WRT TIMING/STRENGTH/PLACEMENT...GFS FASTER/WEAKER/FARTHER NORTH WHILE ECMWF IS SLOWER/STRONGER/FURTHER SOUTH. GIVEN THESE DIFFERENCES AND BOTH ARE LACKING IN MOISTURE AND AVG ENSEMBLE GUID STILL BELOW CLIMO WILL CONTINUE TO KEEP WITH DRY FCST MON AND TUE. RIDGING BUILDS BACK INTO THE AREA ON WED IN WHAT LOOKS TO BE THE START OF TEMPS HEADING MORE ABOVE NORMAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR LMZ043-046. && SHORT TERM...LASHLEY LONG TERM...LOGSDON AVIATION...JT
Hazardous weather outlook, Aug 24, 6:06 AM EDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 606 AM EDT WED AUG 24 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-251000- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON THROUGH MID EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A RISK FOR LARGE HAIL AND DAMAGING WINDS...ESPECIALLY SOUTHEAST OF A LINE FROM MONTICELLO TO STURGIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-251000- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 606 AM EDT WED AUG 24 2011 /506 AM CDT WED AUG 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. AN ISOLATED SEVERE STORM IS POSSIBLE WITH A RISK FOR LARGE HAIL AND GUSTY WINDS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE BOTH TODAY AND TONIGHT AND A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE THURSDAY ALONG WITH CONTINUED HAZARDOUS SMALL CRAFT CONDITIONS ON LAKE MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 24, 8:06 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 806 PM EDT WED AUG 24 2011 MIZ078>080-250030- BRANCH MI-CASS MI-ST. JOSEPH MI- 806 PM EDT WED AUG 24 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN ST. JOSEPH AND NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN KALAMAZOO COUNTY...OR 11 MILES NORTHWEST OF THREE RIVERS...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FISHERS LAKE... MENDON... LEONIDAS AND SHERWOOD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4197 8515 4199 8581 4207 8581 4208 8516 TIME...MOT...LOC 0006Z 269DEG 34KT 4208 8568 NG
Local storm report, Aug 24, 8:19 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
819 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL CASSOPOLIS 41.91N 86.01W
08/24/2011 E0.25 INCH CASS MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1101345
CEOSpecial weather statement, Aug 24, 8:23 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EDT WED AUG 24 2011
INZ020-022-250100-
CASS IN-WHITE IN-
823 PM EDT WED AUG 24 2011
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN CASS COUNTY IN
NORTH CENTRAL INDIANA...AND CENTRAL WHITE COUNTY IN NORTHWEST
INDIANA...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 40 MPH.
UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LOGANSPORT...
IDAVILLE...
BURNETTSVILLE...
LAKE CICOTT...
CLYMERS AND GEORGETOWN...
DEACON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4081 8693 4080 8629 4058 8630 4058 8638
4070 8638 4070 8653 4075 8653 4075 8675
4072 8677 4068 8677 4068 8678 4061 8678
4063 8693
TIME...MOT...LOC 0023Z 272DEG 34KT 4072 8681
NGLocal storm report, Aug 24, 8:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
828 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 1 WSW MONTICELLO 40.74N 86.78W
08/24/2011 E0.50 INCH WHITE IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101346
CEOLocal storm report, Aug 24, 8:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 3 SE DOWAGIAC 41.95N 86.07W
08/24/2011 CASS MI LAW ENFORCEMENT
TREE DOWN. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER IWX1101347
CEOSpecial weather statement, Aug 24, 8:49 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT WED AUG 24 2011
INZ004>006-MIZ078-079-250115-
CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI-ST. JOSEPH IN-
849 PM EDT WED AUG 24 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND
NORTHERN ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHWESTERN
LAGRANGE COUNTY IN NORTHEAST INDIANA...AND SOUTHEASTERN CASS AND
EXTREME SOUTHWESTERN ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...
AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SIMONTON LAKE TO
GRANGER TO GEORGETOWN...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SIMONTON LAKE...
ELKHART...
DUNLAP...
OSCEOLA...
BRISTOL...
UNION...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
LAT...LON 4174 8556 4168 8567 4156 8594 4172 8630
4176 8620 4182 8597
TIME...MOT...LOC 0049Z 277DEG 28KT 4178 8594 4175 8606
4171 8617
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:23 PM EDT | Special Weather Statement | IWX | Cass, White | 37 min |
| Aug 24, 8:49 PM EDT | Special Weather Statement | IWX | Elkhart | 26 min |
| Aug 24, 9:24 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 36 min |
| Aug 24, 9:32 PM EDT | Special Weather Statement | IWX | Elkhart, LaGrange, Steuben | 28 min |
| Aug 24, 9:50 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 25 min |
| Aug 24, 10:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 30 min |
| Aug 24, 10:43 PM EDT | Special Weather Statement | IWX | DeKalb | 32 min |
| Aug 24, 8:06 PM EDT | Special Weather Statement | IWX | Saint Joseph | 24 min |
| Aug 24, 8:09 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 51 min |
| Aug 24, 8:19 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 41 min |
| Aug 24, 9:03 PM EDT | Special Weather Statement | IWX | Branch, Hillsdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.